Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 12, 2016Polk County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 12, 2016, 4:06 PM EDT for Polk County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 4:06 PM EDT (20:06 UTC)
Expired
Jun 12, 2016, 4:45 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA

County Polk County, GA

The radar

The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
979 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

307 
WWUS82 KFFC 122006
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT SUN JUN 12 2016
 
GAZ030-122045-
POLK GA-
406 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 445 PM EDT...

AT 405 PM EDT...A STRONG THUNDERSTORM WAS NORTH OF CEDARTOWN...MOVING
SOUTHEAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT 
           CLOUD TO GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CEDARTOWN...ROCKMART...ARAGON...BRASWELL...FISH CREEK...VAN WERT AND
ANTIOCH.

LAT...LON 3408 8526 3410 8526 3410 8516 3408 8515
      3408 8512 3410 8512 3410 8505 3408 8505
      3400 8495 3395 8498 3395 8505 3391 8505
      3391 8521 3390 8523 3408 8533
TIME...MOT...LOC 2005Z 326DEG 15KT 3409 8521 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:34 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 12, 2:34 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
234 PM EDT SUN JUN 12 2016

.SHORT TERM /Tonight through Monday Night/...
The above normal trend in temperatures will continue Monday into
Tuesday.

Monday and Tuesday should be the hottest days of the week. High
temperatures outside of the higher terrain are expected to reach the
middle to upper 90s with dewpoints in the upper 60s and lower 70s
and should yield Heat Index values of at least 100 degrees. Will
have to monitor areas east of Interstate 80 and South of Interstate
20 for Monday and Tuesday afternoons for the possible issuance of a
Heat Advisory.

A backdoor front will move across the region today into tomorrow.
The airmass on the east/north side of this boundary will be a bit
drier...so there will be little, if any chance of precip in east
central Georgia. Across the mountains and across the western
CWFA...isold/sct convection will be possible.

Widespread severe weather is not expected this afternoon/evening or
tomorrow. However, in this summer-like airmass, any thunderstorm
that develops has the potential to become strong and produce
numerous lightning strikes. An isolated severe storm is also
possible, producing damaging wind gusts.

NListemaa

.LONG TERM /Tuesday through Sunday/...
Mainly only tweaks to the long term based on the latestguidance.

BDL

Previous Discussion...
The extended forecast starts off with the weak backdoor frontal
boundary situated across central portions of GA Monday night. This
boundary begins to move back east as a warm front Tues morning as
The upper ridging breaks down and upper trough moves east across
the MS river valley. With moist southerly flow setting up bringing
abundant low level moisture northward...precip chances begin to
increase Tuesday through the end of the work week. By Friday
night/Saturday...a longwave trough begins to dig along the east
coast...helping to usher in a pattern change. This change should
lead to near normal temps as a cooler/drier airmass moves in from
the eastern Great Lake states.

01

&&

.AVIATION...
18Z Update...
Have added a tempo group for thunderstorms to the afternoon TAF.
Activity currently to the north of ATL, if it holds together,
could impact ATL after 19z. Hi-res models keep the activity
isold/sct in nature. Monday is expected to be much like
today...and any timing on precip should be very similar. Winds may
go light overnight and Monday night...but should remain on the
west side.

//ATL Confidence...18Z Update...
Med confidence precip impacts/timing.
High confidence remaining elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  96  72  95 /  10  10  10  50
Atlanta         74  95  75  92 /  20  20  20  50
Blairsville     65  90  66  88 /  10  30  20  50
Cartersville    69  95  70  93 /  20  20  20  50
Columbus        74  96  75  94 /  20  20  20  60
Gainesville     72  93  72  92 /  10  20  20  50
Macon           73  97  73  96 /  20  20  10  50
Rome            70  96  70  92 /  20  20  20  60
Peachtree City  70  95  71  93 /  20  20  20  60
Vidalia         75  96  74  95 /  20  10  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....BDL
AVIATION...NListemaa
Hazardous weather outlook, Jun 12, 1:49 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT SUN JUN 12 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
149 PM EDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL
GEORGIA. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG
GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
MONDAYS THROUGH SATURDAY.

HEAT INDICES MAY APPROACH 105 DEGREES SOUTH OF INTERSTATE 20 AND
EAST OF INTERSTATE 85 MONDAY AND TUESDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 12, 3:15 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT SUN JUN 12 2016

GAZ020-021-031-032-122000-
COBB GA-PAULDING GA-BARTOW GA-CHEROKEE GA-
315 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...NORTHEASTERN
PAULDING...SOUTHEASTERN BARTOW AND SOUTHWESTERN CHEROKEE COUNTIES
UNTIL 400 PM EDT...

AT 314 PM EDT...A STRONG THUNDERSTORM WAS NEAR EMERSON...OR NEAR
CARTERSVILLE...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
           TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...CARTERSVILLE...DALLAS...KENNESAW...ACWORTH...POWDER SPRINGS...
HIRAM...EMERSON...FAIR OAKS...DUE WEST...KENNESAW STATE UNIVERSITY...JIM R
MILLER PARK...NEW HOPE...RED TOP MOUNTAIN STATE PARK...LOST MOUNTAIN
PARK...BURNT HICKORY RIDGE...CROSS ROADS...OAK GROVE AND STILESBORO.

LAT...LON 3417 8489 3419 8476 3404 8449 3387 8457
      3381 8476 3407 8493
TIME...MOT...LOC 1914Z 315DEG 16KT 3407 8479
Special weather statement, Jun 12, 3:19 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT SUN JUN 12 2016

GAZ011-019-122000-
CHATTOOGA GA-FLOYD GA-
319 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND
SOUTHERN FLOYD COUNTIES UNTIL 400 PM EDT...

AT 319 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
GAYLESVILLE TO NEAR ROME...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CAVE SPRING...COOSA...LINDALE AND SENEY.

LAT...LON 3431 8517 3416 8504 3410 8505 3410 8512
      3408 8512 3408 8516 3410 8516 3410 8526
      3408 8526 3408 8542 3432 8547
TIME...MOT...LOC 1919Z 323DEG 11KT 3427 8548 3425 8525
Special weather statement, Jun 12, 3:28 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT SUN JUN 12 2016

GAZ022-033-034-122015-
NORTH FULTON GA-GWINNETT GA-FORSYTH GA-
328 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
GWINNETT AND SOUTHWESTERN FORSYTH COUNTIES UNTIL 415 PM EDT...

AT 328 PM EDT...A STRONG THUNDERSTORM WAS NEAR CUMMING...MOVING
SOUTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...JOHNS CREEK...ALPHARETTA...DULUTH...SUGAR HILL...SUWANEE...
BUFORD...NORCROSS...BERKELEY LAKE...DREW AND BROOKWOOD.

LAT...LON 3418 8427 3421 8422 3409 8391 3396 8404
      3391 8421
TIME...MOT...LOC 1928Z 322DEG 15KT 3414 8420
Special weather statement, Jun 12, 3:52 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SUN JUN 12 2016

GAZ061-074-122030-
WASHINGTON GA-HANCOCK GA-
352 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON AND
HANCOCK COUNTIES UNTIL 430 PM EDT...

AT 351 PM EDT...A STRONG THUNDERSTORM WAS NORTHWEST OF SPARTA...
MOVING SOUTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...CULVERTON...BEULAH...SHOULDERBONE...DEVEREUX AND LINTON.

LAT...LON 3307 8284 3306 8304 3308 8305 3305 8310
      3309 8312 3313 8311 3315 8309 3316 8314
      3320 8317 3328 8320 3331 8315 3334 8314
      3336 8316 3343 8306 3330 8278 3327 8278
TIME...MOT...LOC 1951Z 316DEG 17KT 3333 8309
Special weather statement, Jun 12, 3:57 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SUN JUN 12 2016

GAZ032-033-043-044-122045-
COBB GA-NORTH FULTON GA-SOUTH FULTON GA-DOUGLAS GA-
357 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB...NORTH FULTON...
SOUTH FULTON AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 445 PM EDT...

AT 355 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIR OAKS...OR NEAR
MARIETTA...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SMYRNA...EAST POINT...POWDER SPRINGS...
AUSTELL...FAIR OAKS...LITHIA SPRINGS...SWEETWATER CREEK STATE PARK...
VININGS...JIM R MILLER PARK...SIX FLAGS OVER GEORGIA...CASCADE HEIGHTS...
BOLTON...SANDTOWN...BANKHEAD...MABLETON AND ATLANTIC STATION.

LAT...LON 3390 8468 3394 8459 3383 8437 3369 8446
      3369 8464
TIME...MOT...LOC 1955Z 328DEG 13KT 3389 8460
Special weather statement, Jun 12, 4:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT SUN JUN 12 2016

GAZ030-122045-
POLK GA-
406 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 445 PM EDT...

AT 405 PM EDT...A STRONG THUNDERSTORM WAS NORTH OF CEDARTOWN...MOVING
SOUTHEAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CEDARTOWN...ROCKMART...ARAGON...BRASWELL...FISH CREEK...VAN WERT AND
ANTIOCH.

LAT...LON 3408 8526 3410 8526 3410 8516 3408 8515
      3408 8512 3410 8512 3410 8505 3408 8505
      3400 8495 3395 8498 3395 8505 3391 8505
      3391 8521 3390 8523 3408 8533
TIME...MOT...LOC 2005Z 326DEG 15KT 3409 8521

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:44 PM EDTSpecial Weather StatementFFCDawson31 min
Jun 12, 1:09 PM EDTSpecial Weather StatementFFCHall36 min
Jun 12, 1:11 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin49 min
Jun 12, 1:21 PM EDTSpecial Weather StatementFFCGordon24 min
Jun 12, 1:43 PM EDTSpecial Weather StatementFFCBartow32 min
Jun 12, 2:02 PM EDTSpecial Weather StatementFFCMadison28 min
Jun 12, 2:23 PM EDTSpecial Weather StatementFFCBartow22 min
Jun 12, 2:27 PM EDTSpecial Weather StatementFFCOglethorpe48 min
Jun 12, 2:42 PM EDTSpecial Weather StatementFFCClarke, Jackson48 min
Jun 12, 2:47 PM EDTSpecial Weather StatementFFCBartow43 min
Jun 12, 2:53 PM EDTSpecial Weather StatementFFCGwinnett37 min
Jun 12, 3:11 PM EDTSpecial Weather StatementFFCClarke49 min
Jun 12, 3:15 PM EDTSpecial Weather StatementFFCCobb45 min
Jun 12, 3:19 PM EDTSpecial Weather StatementFFCFloyd41 min
Jun 12, 3:28 PM EDTSpecial Weather StatementFFCGwinnett47 min
Jun 12, 3:32 PM EDTSevere Thunderstorm WarningFFCFloyd43 min
Jun 12, 3:52 PM EDTSpecial Weather StatementFFCHancock38 min
Jun 12, 3:57 PM EDTSpecial Weather StatementFFCFulton48 min
Jun 12, 4:13 PM EDTSpecial Weather StatementFFCGreene47 min
Jun 12, 4:23 PM EDTSpecial Weather StatementFFCBaldwin37 min
Jun 12, 4:33 PM EDTSpecial Weather StatementFFCFloyd42 min
Jun 12, 5:35 PM EDTSpecial Weather StatementFFCHancock40 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.